Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Having a possible manic episode
avatar
Briliebedich posted:
I am having what i think is a manic episode. I have SEVERE Insomnia, I'm easily irritated, I feel almost paranoid. Also, I have been seeing things out of the corner of my eye and its mostly shadows and shadow shaped people. Sometimes I hear stuff in my head (nothing negative) just a bunch of mumbling .. What should I do? I am going to talk to someone tomorrow but idk what they are going to say. I've been in a mental hospital twice since October and I don't wanna go back in. But w.e is going to make me better ill do. I also saw that one of the meds I'm on, lamotrigine, can be causing the hallucinations but hallucinations are also part of ,y diagnosis of bipolar one (I've never had hallucinations until just recently) help?!
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Briliebedich,
Lamotrigine isn't especially known to cause hallucinations or mania, but it's unlikely to treat either of those symptoms since its antimanic value is much less than its antidepressant value. It certainly seems prudent to contact your doctor today for his or her input, and to be seen before the weekend, especially if you are not now taking an antimanic or anipsychotic drug.

Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

TO DROP MY WEIGHT, I DROPPED THE DIET SOFT DRINKS.
Been on Zonegran for about five years and a type II diabetic for 35 years using metaformin and insulin. It appears the jury is in for me on ... More
Was this Helpful?
6 of 10 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.